Alert archive / New York / Gale Watches in 2009
Gale Watch 9, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Dec 7, 2009, 3:14 PM EST. It took effect at Dec 9, 2009, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 3:14 PM EST (20:14 UTC)
- In effect from
- Dec 9, 2009, 7:00 AM EST
- Expired
- Dec 8, 2009, 4:51 PM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
877 WHUS71 KBUF 072014 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EST MON DEC 7 2009 ...POWERFUL STORM SYSTEM EXPECTED TO TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES WEDNESDAY... .A DEEP SURFACE LOW IS EXPECTED TO MOVE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY...REACHING WESTERN QUEBEC THURSDAY. THIS IS LIKELY TO PRODUCE GALE FORCE WINDS WITH POSSIBLE STORM GUSTS BEGINNING WEDNESDAY NIGHT AND PERSISTING AT LEAST THROUGH THURSDAY AND PROBABLY LONGER. LOZ062>065-080415- /O.NEW.KBUF.GL.A.0009.091210T0000Z-091211T0000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 314 PM EST MON DEC 7 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SAGE
4 follow-up statements
407 WHUS71 KBUF 080256 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST MON DEC 7 2009 ...POWERFUL STORM SYSTEM EXPECTED TO TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES WEDNESDAY... .A DEEP SURFACE LOW IS EXPECTED TO MOVE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY...REACHING WESTERN QUEBEC THURSDAY. THIS IS LIKELY TO PRODUCE GALE FORCE WINDS WITH POSSIBLE STORM GUSTS BEGINNING WEDNESDAY NIGHT AND PERSISTING AT LEAST THROUGH THURSDAY AND PROBABLY LONGER. LOZ062>065-081100- /O.CON.KBUF.GL.A.0009.091210T0000Z-091211T0000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 PM EST MON DEC 7 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
770 WHUS71 KBUF 080906 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EST TUE DEC 8 2009 ...POWERFUL STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES WEDNESDAY... .A DEEP SURFACE LOW WILL MOVE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY...REACHING WESTERN QUEBEC THURSDAY. THIS POWERFUL EARLY WINTER STORM WILL PRODUCE HIGH END GALE FORCE WINDS WITH POSSIBLE STORM FORCE GUSTS BEGINNING WEDNESDAY NIGHT AND PERSISTING THROUGH THURSDAY AND POSSIBLY LONGER. LEZ040-041-081715- /O.EXB.KBUF.GL.A.0009.091209T1200Z-091211T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 406 AM EST TUE DEC 8 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-081715- /O.EXB.KBUF.GL.A.0009.091209T2300Z-091211T0600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 406 AM EST TUE DEC 8 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-081715- /O.EXB.KBUF.GL.A.0009.091210T0000Z-091211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 406 AM EST TUE DEC 8 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ062>065-081715- /O.CON.KBUF.GL.A.0009.091210T0000Z-091211T0000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 406 AM EST TUE DEC 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
668 WHUS71 KBUF 081456 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EST TUE DEC 8 2009 ...POWERFUL STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES WEDNESDAY... .A DEEP SURFACE LOW WILL MOVE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY...REACHING WESTERN QUEBEC THURSDAY. THIS POWERFUL EARLY WINTER STORM WILL PRODUCE HIGH END GALE FORCE WINDS WITH POSSIBLE STORM FORCE GUSTS BEGINNING WEDNESDAY NIGHT AND PERSISTING THROUGH THURSDAY AND POSSIBLY LONGER. LEZ040-041-082300- /O.CON.KBUF.GL.A.0009.091209T1200Z-091211T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EST TUE DEC 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ062>065-082300- /O.CON.KBUF.GL.A.0009.091210T0000Z-091211T0000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EST TUE DEC 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-082300- /O.CON.KBUF.GL.A.0009.091209T2300Z-091211T0600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 956 AM EST TUE DEC 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-082300- /O.CON.KBUF.GL.A.0009.091210T0000Z-091211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EST TUE DEC 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SAGE
028 WHUS71 KBUF 082151 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 451 PM EST TUE DEC 8 2009 ...POWERFUL STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES WEDNESDAY... .A DEEP SURFACE LOW WILL MOVE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY...REACHING WESTERN QUEBEC THURSDAY. THIS POWERFUL EARLY WINTER STORM WILL PRODUCE HIGH END GALE FORCE WINDS WITH POSSIBLE STORM FORCE GUSTS BEGINNING WEDNESDAY AFTERNOON ON LAKE ERIE AND THE UPPER NIAGARA RIVER AND BUFFALO HARBOR. THE STRONG WINDS WILL SPREAD TO LAKE ONTARIO AND THE SAINT LAWRENCE RIVER WEDNESDAY NIGHT AND PERSIST THROUGH THURSDAY AND POSSIBLY LONGER. LOZ062>065-090600- /O.UPG.KBUF.GL.A.0009.091210T0000Z-091211T0000Z/ /O.NEW.KBUF.GL.W.0012.091210T0000Z-091211T0000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 451 PM EST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-090600- /O.UPG.KBUF.GL.A.0009.091210T0000Z-091211T0600Z/ /O.NEW.KBUF.GL.W.0012.091210T0000Z-091211T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 451 PM EST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SLZ022-024-090600- /O.NEW.KBUF.GL.W.0012.091210T0600Z-091211T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 451 PM EST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-090600- /O.UPG.KBUF.GL.A.0009.091209T1200Z-091211T0800Z/ /O.NEW.KBUF.SR.W.0001.091209T1900Z-091211T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 451 PM EST TUE DEC 8 2009 ...STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LEZ020-090600- /O.UPG.KBUF.GL.A.0009.091209T2300Z-091211T0600Z/ /O.NEW.KBUF.SR.W.0001.091209T1900Z-091211T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 451 PM EST TUE DEC 8 2009 ...STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Dec 7, 12:44 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 7, 12:44 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH 1244 PM EST MON DEC 7 2009 .SYNOPSIS... WEAK LOW PRESSURE WILL RIDE ALONG A STALLED FRONTAL BOUNDARY TO OUR NORTH TODAY...AND THAT WILL RESULT IN A COUPLE INCHES OF SNOW ACROSS THE NORTH COUNTRY. OUR ATTENTION WILL THEN TURN TO A POWERFUL EARLY WINTER STORM SYSTEM THAT WILL IMPACT OUR REGION FROM LATE TUESDAY NIGHT INTO FRIDAY. MIXED PRECIPITATION IN ADVANCE OF THE STORM WILL CHANGE TO RAIN WEDNESDAY WITH VERY STRONG WINDS DEVELOPING. THE STRONG WINDS WILL THEN BE ACCOMPANIED BY LOWER TEMPERATURES AND WIDESPREAD LAKE EFFECT SNOW SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONLY MINOR CHANGES FOR THE AFTERNOON WITH SNOW SHOWERS GRADUALLY MOVING TOWARDS WESTERN NY FROM OHIO. ANY SNOW AMOUNTS WILL BE LIGHT THROUGH THE AFTERNOON. PREVIOUS DISCUSSION... LAKE SNOW AND CLOUDS OFF LAKE ERIE HAVE DISSIPATED AS LOW LEVEL WINDS BACKED TO A MORE SOUTHERLY DIRECTION AHEAD OF THE NEXT SHORT WAVE TO AFFECT THE REGION. WILL SEE LAKE SNOWS OFF LAKE ONTARIO TO PERSIST FOR A FEW MORE HOURS THIS EARLY MORNING...THEN BE ASSIMILATED INTO A BAND OF SNOW FORMING ALONG THE NORTHERN SHORE OF THE LAKE. EXPECT THIS WARM ADVECTION BAND OF SNOW TO AFFECT THE NORTH COUNTY THROUGH THE AFTERNOON AND EVENING WITH AN ACCUMULATION OF OF 1 TO 3 INCHES WITHIN THE 3 EASTERN LAKE ONTARIO COUNTIES. SOME TERRAIN ENHANCED LIFT OVER THE SOUTHERN TIER WILL ALSO PRODUCE 1 TO 2 INCHES OF SNOW...WITH AN INCH OR LESS ELSEWHERE. WILL HAVE LIKELY POPS FOR THE EASTERN LAKE ONTARIO AND SOUTHERN TIER AREAS...AND CHANCE POPS FOR THE REST OF THE FORECAST AREA. THE SURFACE LOW WILL FADE AS IT MOVES INTO NEW ENGLAND TONIGHT...BUT THE LINGERING COLDER AIR TRAILING THE LOW WILL AGAIN BRING SOME LAKE EFFECT. LAKE SNOW TO THE EAST OF LAKES ERIE AND ONTARIO WILL AGAIN SET UP AFTER MIDNIGHT WITH LIKELY POPS IN THESE AREAS. SNOW ACCUMULATIONS WILL BE IN THE 1 TO 2 INCH RANGE...POSSIBLY 3 INCHES ON THE HIGHEST HILLS OF THE CHAUTAUQUA RIDGE AND ON THE TUG HILL PLATEAU. TEMPS TODAY WILL BE IN THE LOWER TO MID 30S AND LOWS TONIGHT WILL SETTLE TO A RATHER UNIFORM COVERAGE OF MIDDLE 20S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TUESDAY WILL ESSENTIALLY BE THE CALM BEFORE THE STORM AS A H5 RIDGING WILL BUILD ACROSS THE GREAT LAKES REGION WHILE A STRONG SHORTWAVE WILL MAKE ITS WAY OUT OF THE ROCKIES. AT THE SFC...HIGH WILL DRIFT ACROSS OUR REGION IN THE PROCESS. WHILE THE BULK OF WESTERN AND NORTH CENTRAL NEW YORK WILL EXPERIENCE FAIR WEATHER ON TUESDAY...H85 TEMPS OF -9C WILL KEEP SOME LAKE EFFECT SNOW SHOWERS OVER OSWEGO COUNTY. HAVE BUMPED POPS TO LIKELY IN THIS AREA FOR THE MORNING HOURS...BUT DURING THE COURSE OF THE DAY...DRIER MID LEVEL AIR AND WARMING ALOFT WILL BRING AN END TO THE ACTIVITY. FRESH ACCUMS FOR OSWEGO CO ON TUESDAY SHOULD BE AN INCH OR LESS. IT WILL START TO BECOME VERY INTERESTING TUESDAY NIGHT AS A STRONG SHORTWAVE WILL CROSS THE MISSISSIPPI VALLEY AND MID WEST. THE SFC REFLECTION OF THIS SHORTWAVE...IN THE FORM OF A POWERFUL EARLY WINTER STORM...WILL MOVE NORTHEAST FROM OKLAHOMA TO NEAR CHICAGO. BOTH THE GFS AND ECMWF ARE VERY SIMILAR IN THEIR SOLUTIONS...WITH A CENTRAL PRESSURE DEEPENING TO ARND 980MB BY DAYBREAK. A MOISTURE RICH SOUTHERLY FLOW (60KT LL JET) WILL DEVELOP ACROSS OUR WESTERN COUNTIES IN ADVANCE OF THE STORM SYSTEM TUESDAY NIGHT. THE DEEPENING MOISTURE FIELD WILL COMBINE WITH SEVERAL SOURCES OF LIFT TO GENERATE WIDESPREAD SNOW AS TUESDAY NIGHT PROGRESSES. THE THREE MAIN SOURCES OF LIFT WILL INCLUDE ISENTROPIC LIFT FROM THE WAA...DIFFLUENT FLOW ALOFT AND A COUPLED H25 150KT JET. WIDESPREAD SNOW WILL BREAK OUT ACROSS THE WESTERN COUNTIES BY MIDNIGHT WITH THE SNOW GRADUALLY SPREADING NORTH AND EAST ACROSS THE NORTH COUNTRY. GFS POINT SOUNDINGS...WHILE WARMER THAN YESTERDAYS RUNS...ARE STILL SUGGESTING THAT THE PCPN WILL BE IN THE FORM OF SNOW AT THE ONSET FOR ALL SITES. THE SNOW WILL THEN MIX WITH A CHANGE TO SLEET AND FREEZING RAIN OVER MUCH OF THE WRN SOUTHERN TIER BY DAYBREAK WEDNESDAY. THE TIMING OF THIS CHANGEOVER WILL BE IMPORTANT AS TO HOW MUCH SNOW ACCUMULATES. EARLY ESTIMATES FOR SNOWFALL TUESDAY NIGHT WILL GENERALLY BE 2 INCHES OR LESS...BUT A SLOWER CHANGEOVER COULD EASILY TRANSLATE INTO ADVISORY CRITERIA SNOWFALL AMOUNTS. THE NEWLY PHASED STORM WILL THEN TRACK FROM CHICAGO TO GEORGIAN BAY ON WEDNESDAY WHILE FURTHER DEPEENING TO ABOUT 975MB. AGAIN...THE GFS AND ECMWF ARE REMARKABLY SIMILAR IN THEIR SOLUTIONS. THE 975MB CENT PRESSURE WILL BE SOME 3 TO 4 STANDARD DEVIATIONS BELOW NORMAL MID DECEMBER VALUES...WHICH IS AN EASY CLUE TO A SIGNIFICANT WEATHER EVENT. IN ANY CASE...THE TRACK OF THIS PWERFUL STORM TO OUR WEST WILL RESULT IN STRONG WARM ADVECTION ACROSS ALL OF OUR REGION. THIS WILL CHANGE ALL OF THE WINTRY PCPN TO RAIN WEDNESDAY AS H85 TEMPS WILL PEAK AT ABOUT +5C. THE PASSAGE OF A COLD FRONT LATE WEDNESDAY AFTERNOON WILL THEN USHER THE RETURN OF COLD AIR TO THE REGION...PARTICULARLY THE WRN COUNTIES WHERE THE RAIN WILL CHANGE BACK TO SNOW BY EVENING. MORE IMPORTANTLY THE SFC WINDS WILL PICK UP WITHIN THE CYCLONIC COLD ADVECTIVE PATTERN WITH WINDS INCREASING TO 25 TO 40 MPH WEDNESDAY EVENING WITH ADDITIONAL STRENTHENING OF THE WINDS DURING THE COURSE OF WEDNESDAY NIGHT. THE DEEP LOW WILL LIFT NORTHEAST TO WESTERN QUEBEC WEDNESDAY NIGHT. THIS WILL PLACE OUR REGION ON THE BACKSIDE OF A TIGHTLY WOUND WINTER STORM WITH MUCH COLDER AIR CHARGING INTO OUR AREA ON STRONG WESTERLY WINDS. THESE WINDS WILL BE AT LEAST ADVISORY CRITERIA LEVELS WITH THE POTENTIAL FOR WARNING CRITERIA TO BE MET. AS MENTIONED IN PREVIOUS DISCUSSIONS THOUGH...AN IMPORTANT INGREDIENT MISSING FOR A CLASSIC HIGH WIND EVENT IS THE STRONG WINDS ALOFT. WINDS WILL ONLY AVERAGE 50 KNOTS BETWEEN 3-8K FT...BUT THESE WILL STILL BE STRONG ENOUGH TO CAUSE PROBLEMS. H85 TEMPS WILL DROP TO -10C WEDNESDAY NIGHT...AND THIS WILL SET UP STEEP LAPSE RATES IN THE LOWEST 8K FT OR SO OF THE BOUNDARY LAYER OVER THE LAKES. THIS WILL ALLOW LAKE SNOWS TO DEVELOP EAST OF BOTH LAKES...BUT DUE TO THE VERY STRONG WINDS...THE SNOW BANDS WILL NOT BE AS CONCENTRATED OR INTENSE AS THEY WOULD OTHERWISE BE. THEY WILL ALSO EXTEND FURTHER INLAND. WHILE THE BANDS COULD INITIALLY SET UP OVER THE BUF AND ART METRO AREAS DURING THE FIRST HALF OF WEDNESDAY NIGHT...THE BANDS ARE EXPECTED TO SETTLE TO THE SOUTH AS THE FLOW VEERS TO A MORE WESTERLY FETCH. THE DEEP LOW WILL CONTINUE TO LIFT AWAY FRO THE REGION ON THURSDAY AS IT WILL TRACK ACROSS SOUTHERN QUEBEC. A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE OVER OUR REGION WITH 3-5MB/3HR ISALLOBARIC PRESSURE RISES FORECAST. THIS WILL MAKE THURSDAY A VERY WINDY DAY...AND WITH H85 TEMPS FALLING TO -15C...THERE WILL BE WIDESPREAD WIND SWEPT LAKE EFFECT SNOW SHOWERS. THE STRONG WINDS WILL GREATLY LIMIT THE RESIDENCY TIME FOR THE AIR OVER THE LAKES...SO ACCUMS BOTH WED NIGHT AND THURSDAY WILL LIKELY BE LIMITED. EVEN SO...THE VERY STRONG WINDS AND WIDESPREAD LAKE SNOW SHOWERS WILL COMBINE TO PRODUCE TIMES OF VERY POOR VISIBILITY. IN FACT...BLIZZARD LIKE CONDITIONS MAY BE EXPERIENCED AT TIMES. WHILE SNOWFALL WILL LIKELY BE HELD IN CHECK BY THE STRONG WINDS... BOTH THE GFS AND ECMWF SUGGEST A STRONG MULTI-LAKE CONNECTION FROM LAKE SUPERIOR AND HURON...ACROSS LAKE ONTARIO. THIS WELL PRIMED BAND COULD THUS BE MUCH MORE EFFICIENT AND PERFORM TO A MORE IMPRESSIVE LEVEL THAN ITS LAKE ERIE COUNTERPART. THIS WILL PUT OSWEGO COUNTY AND THE TUG HILL REGION WITHIN THE CROSS HAIRS FOR WHAT COULD PROVE TO BE DANGEROUS CONDITIONS LATER THURSDAY INTO THURSDAY NIGHT AS H85 TEMPS CONTINUE TO PLUMMET TO BETWEEN -16 AND -20C. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THE BROAD BASED ARCTIC LIKE TROUGH OVER THE GREAT LAKES WILL SLOWLY LIFT OUT ON FRIDAY...BUT -16 TO -20C AIR WILL CONTINUE TO POUR ACROSS THE WIDE OPEN LAKES TO PRODUCE SCT LAKE SNOW SHOWERS. ACCUMUALTING LAKE SNOWS WILL CONTINUE EAST OF BOTH LAKES IN THE TYPICAL SNOWBELTS. THE TROUGH WILL CONTINUE TO LIFT ON SATURDAY WHILE HIGH PRESSURE WILL WORK NORTHWARDS FROM THE OHIO VALLEY. THIS WILL HELP TO LOWER THE EQUILIBRIUM LEVEL...AT LEAST ON LAKE ERIE...SO THE LAKE SNOWS SHOULD START TO DIMINISH IN INTENSITY AND COVERAGE. TEMPS WILL REMAIN WELL BELOW NORMAL THOUGH....WITH HIGHS IN MOST AREAS STAYING BELOW FREEZING. A MID LEVEL RIDGE WILL THEN BUILD ACROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND SUNDAY. THIS WILL FURTHER DIMINISH THE LAKE SNOW SHOWERS WITH JUST FLURRIES EXPECTED FOR THE REGION BY SUNDAY AFTERNOON. THE STRETCH OF BELOW NORMAL TEMPERATURES WILL THEN FINALLY BREAK DOWN EARLY NEXT WEEK...AS THE CROSS-POLAR FLOW FROM THE YUKON WILL BECOME MORE PACIFIC IN ORIGIN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... GRADUAL DECREASE IN CEILINGS WILL OCCUR AS MVFR CEILINGS MOVE INTO THE REGION FROM THE SOUTHWEST. SOME LIGHT SNOW WILL OCCUR BUT DO NOT ANTICIPATE IT WILL DROP BELOW 2 MILES AT MOST LOCATIONS. HOWEVER NEAR KJHW VISIBILITIES WILL DIP TO AROUND 1 MILE AT TIMES. WEAK AREA OF LOW PRESSURE WILL PASS OVERNIGHT WITH SOME LAKE ENHANCED CLOUD COVER AND SNOW SHOWERS POSSIBLE ACROSS THE SOUTHERN TIER. THESE LOWER CEILINGS AND AND LIGHT SNOW MAY PERSIST UNTIL MORNING IN THE VICINITY OF KJHW. ELSEWHERE AWAY FROM A LAKE INFLUENCE WILL SEE CEILINGS IMPROVE INTO TUESDAY MORNING. OUTLOOK... TUESDAY...VFR. WEDNESDAY...MVFR/IFR WITH RAIN/SNOW. POSSIBLE LOW LEVEL WIND SHEAR. THURSDAY...MVFR/IFR SNOW SHOWERS. STRONG SURFACE WINDS LIKELY. && .MARINE... SMALL CRAFT ADVSIORIES HAVE EITHER EXPIRED OR HAVE BEEN CANCELLED FOR ALL OF THE NY NEARSHORE WATERS THIS MORNING AS HIGH PRESSURE TO OUR SOUTH HAS RESULTED IN A MORE RELAXED PRESSURE GRADIENT. A WEAK PRESSURE GRADIENT WILL THEN BE FOUND OVER LAKES ERIE AND ONTARIO TONIGHT THROUGH TUESDAY AS HIGH PRESSURE WILL DRIFT ACROSS THE REGION. THESE TRANQUIL CONDITIONS WILL QUICKLY GIVE WAY TO VERY STRONG WINDS LATER TUESDAY NIGHT THROUGH AT LEAST THURSDAY NIGHT AS A POWERFUL EARLY WINTER STORM WILL LIFT ACROSS THE GREAT LAKES REGION. WINDS IN THE WAKE OF THE DEEP STORM SYSTEM WILL REACH AT LEAST HIGH END GALES WEDNESDAY NIGHT AND THURSDAY...WITH THE LIKELIHOOD OF STORM FORCE GUSTS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...MM/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...MM MARINE...RSH
Hazardous weather outlook, Dec 7, 8:24 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 824 AM EST MON DEC 7 2009 NYZ001>008-010>014-019>021-085-081330- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 824 AM EST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP LOW PRESSURE WILL MOVE OUT OF THE CENTRAL PLAINS TO NEAR CHICAGO TUESDAY NIGHT...THEN IT WILL FURTHER STRENGTHEN WEDNESDAY AND WEDNESDAY NIGHT AS IT WILL LIFT ACROSS MICHIGAN AND THE CENTRAL GREAT LAKES TO WESTERN QUEBEC. THIS POWERFUL EARLY WINTER STORM SYSTEM WILL BRING SEVERAL ROUNDS OF POTENTIALLY SIGNIFICANT WEATHER TO THE REGION IN THE PROCESS. SNOW WILL BREAK OUT ACROSS THE REGION IN ADVANCE OF THE STORM LATE TUESDAY NIGHT AND WEDNESDAY MORNING...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE BEFORE THE PRECIPITATION CHANGES TO RAIN. IT WILL ALSO BECOME WINDY AHEAD OF THE STORM WEDNESDAY...BUT THE STRONGEST WINDS CAN BE EXPECTED IN THE WAKE OF THE STORM WEDNESDAY NIGHT AND THURSDAY. FINALLY...AS MUCH COLDER AIR FLOODS ACROSS THE LOWER LAKES BEHIND THE DEPARTING STORM WEDNESDAY NIGHT AND THURSDAY...SIGNIFICANT LAKE EFFECT SNOWS ARE ALSO LIKELY TO DEVELOP. WHILE THE STRONG WINDS MAY INITIALLY PREVENT THE LAKE SNOWS FROM BECOMING TOO FOCUSED OVER ANY ONE AREA...WINDS OF 30 TO 50 MPH WILL LIKELY PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES DUE TO GREATLY REDUCED VISIBILITIES. THE LAKE SNOWS WILL LIKELY DEVELOP OVER THE BUFFALO AND WATERTOWN METRO AREAS WEDNESDAY EVENING BEFORE THEY SETTLE TO THE SOUTH ACROSS THE MORE TRADITIONAL LAKE SNOW BELTS. THE COMBINATION OF THE LAKE SNOWS AND STRONG WINDS WILL LIKELY LEAD TO A HAZARDOUS THURSDAY MORNING COMMUTE IN THE BUFFALO AND WATERTOWN AREAS...WITH POTENTIALLY SIGNIFICANT LAKE EFFECT SNOWS THEN CONTINUING ACROSS THE SNOWBELTS THROUGH THE END OF THE WEEK. THE GREATEST POTENTIAL FOR SIGNIFICANT LAKE SNOW ACCUMULATIONS WILL COME OVER OSWEGO COUNTY AND THE TUG HILL REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-081330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 824 AM EST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS WILL DEVELOP ACROSS LAKES ERIE AND ONTARIO WEDNESDAY AND WEDNESDAY NIGHT...WITH STORM FORCE WINDS POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY AS A POWERFUL EARLY WINTER STORM WILL LIFT ACROSS THE CENTRAL GREAT LAKES TO WESTERN QUEBEC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.